MAUDE Adverse Event Report: BECTON DICKINSON AND CO / CAREFUSION 2200, INC. D DRY PREOPERATIVE SKIN PREP TRAY; SKIN PREP TRAY

BECTON DICKINSON AND CO / CAREFUSION 2200, INC. D DRY PREOPERATIVE SKIN PREP TRAY; SKIN PREP TRAY
Model Number 4461A
Health Effect - Clinical Codes Erythema (1840); Abnormal Vaginal Discharge (2123); Discomfort (2330); Foreign Body In Patient (2687); Swelling/ Edema (4577)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
In preparation for a c-section, the rn performed a vaginal cleanse using the bd skin prep tray.She soaked the sponge sticks (2) in betadine and put two together and inserted them into pt's vagina.She waited 15 seconds and then removed both sponge sticks and disposed of them into the basin at the base of pt's vagina and threw them away.The patient had an epidural so did not feel anything.The physician performed a fundal massage at the end of the procedure and the usual amount of vaginal discharge/blood was seen coming from the vagina without anyone seeing the sponge which had become dislodged from one of the sticks and remained in the vagina.The patient was discharged on (b)(6) 2020 w/o complaint of vaginal pressure, pain, or odor.The patient had been seen by an outpatient health provider via tele-video and reported having some ongoing labia swelling and discomfort but declined to make an appointment at that time ((b)(6) 2021).On (b)(6) 2021, the pt called her provider's clinic and asked to make an appointment as she was now feeling some pressure in her vaginal area and smelling a strong odor.The provider asked if had pain she denied but she did report she felt into her vagina and felt what seemed to be a sponge.The provider told her to go ahead and remove it if she felt comfortable doing so.The patient removed the sponge and brought it to her doctor's office the next day (b)(6).Her exam showed some redness, no fever, chills, pain, min.Discharge.No meds prescribed.Fda safety report id# (b)(4).

Brand Name
D DRY PREOPERATIVE SKIN PREP TRAY
Common Device Name
SKIN PREP TRAY
Manufacturer (Section D)
BECTON DICKINSON AND CO / CAREFUSION 2200, INC.
vernon hills IL 60061
MDR Report Key11343308
Report NumberMW5099454
Device Sequence Number4069137
Product Code OJU
UDI-Device Identifier10885403142192
UDI-Public(01)10885403142192
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4461A
Device Catalogue Number4461A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient Weight93